Alert archive / Florida / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 38, NWS Miami, FL

August 8, 2019Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Aug 8, 2019, 6:35 PM EDT for Palm Beach County, Florida. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2019, 6:35 PM EDT (22:35 UTC)
Expired
Aug 8, 2019, 7:00 PM EDT
In force
25 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Palm Beach County, FL

The radar

The Melbourne radar (KMLB), 141 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 10.6 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2019-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1740 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2019-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1740 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
925 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

742 
WUUS52 KMFL 082235
SVRMFL
FLC099-082300-
/O.NEW.KMFL.SV.W.0038.190808T2235Z-190808T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
635 PM EDT Thu Aug 8 2019

The National Weather Service in Miami has issued a

* Severe Thunderstorm Warning for...
  Northeastern Palm Beach County in southeastern Florida...

* Until 700 PM EDT.

* At 635 PM EDT, a severe thunderstorm was located near Jupiter,
  moving northeast at 15 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Jupiter, Tequesta, Philo Farms and Limestone Creek. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.

&&

LAT...LON 2692 8003 2688 8013 2695 8020 2696 8020
      2696 8014 2697 8014 2697 8003
TIME...MOT...LOC 2235Z 221DEG 14KT 2693 8013 

HAIL...<.75IN
WIND...60MPH
 
$$

ALM
1 follow-up statement
857 
WWUS52 KMFL 082251
SVSMFL

Severe Weather Statement
National Weather Service Miami FL
651 PM EDT Thu Aug 8 2019

FLC099-082300-
/O.EXP.KMFL.SV.W.0038.000000T0000Z-190808T2300Z/
Palm Beach FL-
651 PM EDT Thu Aug 8 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PALM BEACH COUNTY
WILL EXPIRE AT 700 PM EDT...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.

LAT...LON 2692 8003 2688 8013 2695 8020 2696 8020
      2696 8014 2697 8014 2697 8003
TIME...MOT...LOC 2250Z 221DEG 14KT 2698 8009 

$$

ALM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 4:33 PM EDT, 2 hours 2 minutes earlier.

Area forecast discussion, Aug 8, 4:33 PM EDT, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Miami FL
433 PM EDT Thu Aug 8 2019

...HEAVY RAINFALL STILL POSSIBLE WITH STORMS THIS WEEKEND INTO
EARLY NEXT WEEK...

.DISCUSSION...
Mid level short waves will be working around the ridge of high
pressure over the Southern Plains into the trough of low pressure
over the Southeastern United States. These mid level short waves
will keep the trough in place through this weekend into early next
week. This will keep the steering flow in a south/southwest
direction over South Florida through early next week but the
steering speed will be less than 10 knots. Therefore, the east and
west coast sea breezes should develop each day and push inland
with the west coast sea breeze being the more dominant sea breeze
across South Florida. Therefore, scattered to numerous pops will
be possible over the region with the best coverage over the
northern interior and northeast areas of South Florida.

The PWAT values are still forecast to remain in the 2.0 to 2.3
inch range for this weekend into early next week over South
Florida. These PWAT values are still in the 90th to 95th
percentile for this time of year. Therefore, any storms that do
develop could still produce heavy rainfall amounts this weekend
into early next week over South Florida.

.EXTENDED FORECAST...
The trough of low pressure over the Southeastern United States
should finally start to move slowly east into the Eastern United
States for the middle to end of next week allowing for the ridge
of high pressure to build into the Florida peninsula from the
Central Atlantic Waters. This should allow for the steering flow
to swing to more of a south/southeast direction over South Florida
focusing the showers and thunderstorms more over the interior and
west coast metro areas for middle to end of next week.

&&

.MARINE...
The winds will remain out of the south/southwest direction this
weekend into early next week with speeds around 10 knots or less.
This will keep the seas at 2 feet or less in both the Atlantic and
Gulf waters of South Florida. Therefore, boating conditions should
be good outside on any showers or thunderstorms for this weekend
into early next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  77  93  77  93 /  30  20  20  40
Fort Lauderdale  78  92  78  92 /  30  20  20  40
Miami            79  93  79  93 /  20  20  10  40
Naples           79  91  79  91 /  10  10  10  30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

DISCUSSION...54/BNB
MARINE...54/BNB
Hazardous weather outlook, Aug 8, 11:04 AM EDT, 7 hours 31 minutes before
Hazardous Weather Outlook for South Florida...UPDATED
National Weather Service Miami FL
1104 AM EDT Thu Aug 8 2019

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
090315-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1104 AM EDT Thu Aug 8 2019

...A FEW STRONG STORMS POSSIBLE INTERIOR/EAST COAST AREAS TODAY...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms: Scattered to numerous thunderstorms are expected
today, especially across the interior and east coast metro of Palm
Beach and Broward counties. Gusty winds, heavy rains, and frequent
lightning are expected with this activity.

Flooding: Storms will be capable of producing torrential rainfall
across South Florida, with the greatest threat across the Palm Beach
and Broward metro areas. Localized flooding may occur, especially in
areas that experience multiple rounds of heavy rain. There is the
potential for flooded roadways and even water entering a few
structures.

Wind: The strongest storms could produce wind gusts of 45 to 55 mph
especially over the interior and east coast metro areas during the
afternoon and early evening hours.

Waterspouts: There is a potential for isolated waterspouts across
all South Florida waters today and tonight.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

Scattered to locally numerous thunderstorms are expected each day
through the period, especially during the afternoon and evening
hours. Heavy rain leading to local flooding, lightning, and gusty
wind could accompany any activity.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

FELL

In the hours before

Special weather statement, Aug 8, 3:51 PM EDT, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Miami FL
351 PM EDT Thu Aug 8 2019

FLZ071>074-172-173-082030-
Inland Broward County FL-Coastal Broward County FL-
Metro Broward County FL-Metropolitan Miami Dade FL-Inland Miami-
Dade County FL-Coastal Miami Dade County FL-
351 PM EDT Thu Aug 8 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE AND BROWARD
COUNTIES UNTIL 430 PM EDT...

* At 349 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near
  Intersection Alligator Alley And Miami Canal to near Intersection
  Krome And Kendall Drive. Several other strong thunderstorms are
  developing across much of the advisory area. Movement was east at
  15 mph.

* Winds in excess of 45 mph and funnel clouds possible with these
  storms.

* Locations impacted include...
  Miami, Hialeah, Fort Lauderdale, Pembroke Pines, Hollywood,
  Miramar, Coral Springs, Pompano Beach, Davie, Miami Beach,
  Plantation, Sunrise, Tamarac, Margate, Coral Gables, South Miami,
  Lauderdale-By-The-Sea, Miami Gardens, Hallandale and Kendall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2574 8018 2563 8049 2570 8080 2624 8067
      2632 8045 2618 8005
TIME...MOT...LOC 1949Z 261DEG 13KT 2622 8064 2610 8050 2589 8045 2568
8053

ALM
Special weather statement, Aug 8, 4:28 PM EDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Miami FL
428 PM EDT Thu Aug 8 2019

FLZ071>074-168-172-173-082115-
Inland Broward County FL-Coastal Broward County FL-
Coastal Palm Beach County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
428 PM EDT Thu Aug 8 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE AND BROWARD
COUNTIES UNTIL 515 PM EDT...

* At 427 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from 7 miles
  north of Intersection I-75 And U.S. 27 to Davie to The Crossings
  to 7 miles south of Shark Valley Obs Tower. Movement was east at
  15 mph.

* Winds in excess of 45 mph possible with these storms.

* Locations impacted include...
  Miami, Hialeah, Fort Lauderdale, Pembroke Pines, Hollywood,
  Miramar, Coral Springs, Pompano Beach, Davie, Miami Beach,
  Plantation, Sunrise, Boca Raton, Deerfield Beach, Tamarac, Margate,
  Coral Gables, Key Biscayne, South Miami and Lighthouse Point.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2633 8006 2583 8004 2554 8014 2549 8060
      2549 8086 2573 8079 2589 8051 2606 8049
      2631 8051
TIME...MOT...LOC 2027Z 263DEG 13KT 2626 8043 2609 8032 2594 8030 2581
8031 2567 8038 2555 8073

ALM
Special weather statement, Aug 8, 4:29 PM EDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Miami FL
429 PM EDT Thu Aug 8 2019

FLZ063-082115-
Glades FL-
429 PM EDT Thu Aug 8 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GLADES COUNTY UNTIL
515 PM EDT...

* At 428 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Muse, or 10 miles west of
  Palmdale. This storm was nearly stationary.

* Winds in excess of 45 mph and funnel clouds possible with this
  storm.

* Locations impacted include...
  Palmdale, Ortona and Muse.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2700 8134 2677 8116 2677 8143 2678 8144
      2678 8146 2677 8146 2677 8157 2690 8156
TIME...MOT...LOC 2028Z 313DEG 4KT 2691 8148

Cohen
Special weather statement, Aug 8, 5:16 PM EDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Miami FL
516 PM EDT Thu Aug 8 2019

FLZ073-074-173-082145-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
516 PM EDT Thu Aug 8 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MIAMI-DADE COUNTY UNTIL
545 PM EDT...

* At 516 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from West
  Miami to near Cutler Bay. Movement was southeast at 10 mph.

* Winds in excess of 45 mph and funnel clouds possible with these
  storms.

* Locations impacted include...
  Miami, Coral Gables, Key Biscayne, South Miami, Black Point,
  Kendall, Pinecrest, West Miami, Homestead Base, Westchester,
  Glenvar Heights, Palmetto Bay, Cutler Bay, University Of Miami,
  West Perrine, Coconut Grove, Coral Terrace, Princeton, Olympia
  Heights and Sunset.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2564 8008 2560 8013 2554 8010 2537 8015
      2545 8040 2570 8037 2577 8032 2572 8007
TIME...MOT...LOC 2116Z 310DEG 7KT 2575 8029 2557 8033

ALM
Special weather statement, Aug 8, 5:20 PM EDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Miami FL
520 PM EDT Thu Aug 8 2019

FLZ067-068-168-082215-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
520 PM EDT Thu Aug 8 2019

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PALM BEACH COUNTY UNTIL
615 PM EDT...

* At 519 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 11 miles west of Loxahatchee NWR,
  or 16 miles northwest of Coral Springs. Additional strong storms
  are developing across the advisory area. Storms will move
  northeast at 15 mph.

* Wind gusts up to 50 mph possible with this storm.

* Locations impacted include...
  West Palm Beach, Wellington, Jupiter, Palm Beach Gardens, Riviera
  Beach, Tequesta, Juno Beach, Greenacres, Royal Palm Beach,
  Parkland, North Palm Beach, Lake Park, Haverhill, Loxahatchee NWR,
  Golden Lakes, North County Airport, Loxahatchee Groves, Lion
  Country Safari Park, Schall Circle and Royal Palm Estates.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2694 8003 2633 8023 2633 8035 2635 8051
      2644 8055 2696 8029 2696 8014 2697 8014
      2697 8005
TIME...MOT...LOC 2119Z 228DEG 11KT 2647 8041

ALM
Special weather statement, Aug 8, 6:25 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Miami FL
625 PM EDT Thu Aug 8 2019

FLZ067-068-168-082300-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
625 PM EDT Thu Aug 8 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PALM BEACH COUNTY
UNTIL 700 PM EDT...

* At 623 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near
  North County Airport to near Schall Circle to Golden Lakes.
  Movement was northeast at 15 mph.

* Wind gusts up to 50 mph possible with these storms.

* Locations impacted include...
  West Palm Beach, Wellington, Jupiter, Palm Beach Gardens, Lake
  Worth, Riviera Beach, Palm Beach, Tequesta, Juno Beach, Greenacres,
  Royal Palm Beach, Palm Springs, North Palm Beach, Lake Park,
  Atlantis, Haverhill, Cloud Lake, Palm Beach International Airport,
  Port Of Palm Beach and Golden Lakes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2663 8003 2662 8004 2654 8025 2672 8027
      2696 8025 2696 8014 2697 8014 2697 8003
TIME...MOT...LOC 2223Z 216DEG 13KT 2692 8017 2676 8013 2667 8017

ALM

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 2:53 PM EDTSpecial Weather StatementMFLBroward52 min
Aug 8, 3:06 PM EDTSpecial Weather StatementMFLBroward39 min
Aug 8, 3:41 PM EDTSpecial Weather StatementMFLCollier34 min
Aug 8, 3:45 PM EDTSpecial Weather StatementMFLGlades45 min
Aug 8, 3:51 PM EDTSpecial Weather StatementMFLBroward39 min
Aug 8, 4:23 PM EDTAreal Flood AdvisoryMFLMiami-Dade2 hr
Aug 8, 4:28 PM EDTSpecial Weather StatementMFLBroward, Miami-Dade47 min
Aug 8, 4:29 PM EDTSpecial Weather StatementMFLGlades46 min
Aug 8, 4:50 PM EDTSpecial Marine WarningMFL55 min
Aug 8, 5:16 PM EDTSpecial Weather StatementMFLMiami-Dade29 min
Aug 8, 5:20 PM EDTSpecial Weather StatementMFLPalm Beach55 min
Aug 8, 6:05 PM EDTAreal Flood AdvisoryMFLPalm Beach2 hr
Aug 8, 6:25 PM EDTSpecial Marine WarningMFL65 min
Aug 8, 6:25 PM EDTSpecial Weather StatementMFLPalm Beach35 min

Nearby

Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.